MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted; give date: n/a (not applicable).The intraocular lens was not implanted; therefore, not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was crinkled in the package.Through follow up, the customer provided additional information confirming that the optic surface was crinkled and that the haptic was not crinkled.It was also confirmed that the procedure was completed successfully using backup lens with same model and diopter size.There was no patient contact, no serious patient injury, no medical complications, and no surgical intervention.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 10/23/2017.Device evaluation: visual inspection performed by a qualified inspector using 12x magnification shows the product is lightly contaminated and a lot of dry spots on the lens.This is expected as the lens was transported from a controlled environment during manufacturing to a non-sterile, non-environmentally controlled area.The reported event could not be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6970646
Report Number9614546-2017-01020
Device Sequence Number16369473
Product Code POE
UDI-Device Identifier05050474579170
UDI-Public(01)05050474579170(17)210621
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/21/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date10/23/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1